Aa
MedHelp.org will cease operations on May 31, 2024. It has been our pleasure to join you on your health journey for the past 30 years. For more info, click here.
Aa
A
A
A
Close
Avatar universal

Is Vicodin withdrawal possible after only 5 weeks?

It only just occurred to me a few minutes ago that the nausea and digestive disturbance I've had twice in the last week could possibly be related to my Vicodin.  Long story short:  my leg was run over by my van 5 weeks ago today (I know it's insane!), and amazingly no bones were broken.  There was, obviously, LOTS of bruising, swelling, PAIN, nerve damage, and I was off work for 3 weeks with my leg elevated.  The first 2 weeks I took Percocet pretty much every 4-6 hours, then after that have been taking 2 Vicodin 5/500 about 3 times a day.  I found that 1 wasn't enough.  My leg has improved a lot over the last week so I haven't been taking quite as much of the Vicodin.  I got really sick last Monday--vomiting & severe headache--which I attributed to a stomach virus.  And again today (Monday) my stomach was pretty unsettled.  Again, I figured it was just a stomach bug or maybe something I ate (plus I also have gallbladder issues).  But then it dawned on me tonight that on the weekend I don't take near as much of the Vicodin because I'm less active and can elevate & baby my leg and it doesn't hurt as much.  So that go me to wondering if my stomach/digestive issues might possibly be related to withdrawal from the Vicodin.  

So my question, I guess, is this:  could I have possibly already developed a little bit of a physical dependence on the Vicodin, and that my stomach issues are actually withdrawal-related?  I don't feel like there was any emotional dependency at all and my pain didn't increase after not taking it over the weekend.  So....how likely would it be that someone would become dependent on Vicodin after only 5 weeks?  Thanks for any comments!
6 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Now that my leg has gotten better, I've gotten quite a few laughs over the whole thing!  In the beginning, not so much.  So here's what happened:

I was backing out of my garage and realized I forgot something in my house.  So I jump out of the van and start walking away, only to realize that I left it in reverse and it is rolling backward down my driveway--which is on an incline.  So needless to say, without even thinking, I chase after it.  Now, keep in mind that I'm all dressed up, ready for work, with heels on.  And I can't leave out the fact that it's raining really hard.  So I'm chasing the van, trying to get around the door to jump in and hit the brakes.  Well, it was going faster than a 46-year-old in heels I could keep up with.  I never made it completely into the van.  The farthest I made it was sitting in the doorway on the floorboard with my right leg trying to reach the brake and my left leg hopping along the pavement trying to push me in.  In the meantime, the hopping left leg kept being banged into the bottom of the door as the van was dragging me backward.  By the time I reached the street, I realized I couldn't hold on any longer and decided I had to let go, so I sortof twisted away from the van so the door wouldn't hit my face when it was coming over me.  Well, I guess in the process I twisted in such a way that my left leg (yes, the one that had already been banged up!) flipped around under the van and the front tire rolled over it as it proceeded across the street.  Again, keep in mind that it's raining like a MOFO!  So I'm lying there in the middle of my street, crippled, in shock that my van just ran over my leg, SOAKED (and I was having such a good hair day), and watching my van continue to roll across the street toward the neighbor's house that I had so desperately tried to stop it from doing.  Miraculously, though, it stopped just a few feet from their front door.  Somehow, some way, I was able to get up and hobble to my van, drive it BACK into the garage (which I plowed into the shelves at the far end, but without any damage to the garage!  lol!) and get in the house and call 911 for an ambulance.  So imagine explaining to all the 911 responders--firemen, paramedics, police--how you just ran over your own leg!  I don't know which was worse, my pain or my embarassment!  

So the moral to this story:  if your car starts rolling away from you, LET IT!  :)    (unless it's headed toward small children)

I'm all for 30-second do-overs!  lol
Helpful - 0
230262 tn?1316645934
yep I would say its WD's. sounds like you are on top of things though and not mentally addicted, just physically dependant. Do you have enough pills left to do a slow taper? I usually dont recommedn tapering because its so hard to do but if youre not mentally addicted, i think tapering is excellent way to get offf them. and Im with Sable....how on earth did your van run over yoru own leg?? LOL...i once ran my own leg over with a 3 wheeler ATV but thats pretty easy to do on one of those, but a van??? lol
Helpful - 0
477746 tn?1254784547
How did you manage to get your leg run over by your own van if you don't mind me asking??
Helpful - 0
Avatar universal
Interesting..... I can look back now over the 5 weeks and see some correlation between bowel issues and the meds, especially when I was on Percocet (sluggish stools) and over the last couple of days without the Vicodin (loose stools).  
Helpful - 0
477746 tn?1254784547
Physical dependence to opioids can take as little as 1 -2 weeks if used continuously or near continuously. Symptoms of discontinuing after dependency is established could include those symptoms including vomiting.

Opioids have a strong effect on the GI tract (there are opioid receptors located along it). So even without physical dependence, it's possible to have issues from opioid use and discontinuation. Most commonly, constipation (while on opioids) and diarrhea (when opioids are discontinued).



Helpful - 0
340590 tn?1290952141
i think you could develope a physical dependency in that amount of time.  i mean when you give your body something everyday for 5 weeks it is going to be dependant on it.  so yes i think it is possible.  the good thing is your leg is better and you can continue to cut back.  good luck, cathy
Helpful - 0

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Herpes sores blister, then burst, scab and heal.